Hail, Hoke
- When
- June 9, 6:27 PM EST
- Where
- Hoke County, 2.15 mi SSE of Raeford Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 34.990, -79.170
Isolated thunderstorms developed on the afternoon of June 9th along a lee side trough. Two of the storms became severe in Moore and Hoke counties, producing large hail and straight line winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Isolated thunderstorms developed on the afternoon of June 9th along a lee side trough. Two of the storms became severe in Moore and Hoke counties, producing large hail and straight line winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 9, 2:20 PM EST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT MON JUN 9 2008 .SYNOPSIS... STRONG RIDGING ALOFT OVER THE CAROLINAS WILL GRADUALLY SHIFT OFFSHORE LATER TONIGHT... AND WILL ALLOW A WEAK FRONT TO MOVE INTO THE AREA FROM THE NORTHWEST BEFORE STALLING OVER THE AREA LATE TUESDAY THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 1045 AM MONDAY... A HEAT ADVISORY REMAINS IN EFFECT THROUGH 8 PM TODAY FOR ALL BUT THE NORTHWEST PIEDMONT AND PERSON COUNTY IN CENTRAL NC. ANOTHER HEAT ADVISORY HAS BEEN ISSUED FOR THE SAME AREAS FOR TUESDAY AFTERNOON. TONIGHT: ANOTHER WARM AND MUGGY NIGHT IS EXPECTED... AS THE CHARACTER OF THE AIR MASS WILL BE UNCHANGED. LOWS AGAIN WITHIN A FEW DEGREES EITHER SIDE OF 75 DEGREES. HAVE INCLUDED ISOLATED THUNDER ACROSS THE EXTREME SOUTHERN PIEDMONT THIS EVENING... AS THE DEVELOPING THUNDERSTORMS TO OUR SOUTH AND WEST INVOF A LEE SIDE TROUGH AND SOIL TYPE DISCONTINUITY... MAY PROPAGATE NORTHEASTWARD INTO OUR SOUTHWESTERN CWA BEFORE DISSIPATING WITH THE ONSET OF NOCTURNAL COOLING. TUESDAY: HAVE ISSUED ANOTHER HEAT ADVISORY FOR TUESDAY AFTERNOON... SINCE THE THERMAL RIDGE LINGERS OVER OUR REGION ONE MORE DAY. WHILE THE CORE OF THE HEAT SHOULD SHIFT NORTHEASTWARD ACROSS SOUTHEASTERN VIRGINIA WITH THE DEPARTURE AND WEAKENING OF THE MID LEVEL RIDGE... MODEL CONSENSUS MAINTAINS H85 TEMPERATURES AOA 20 CELSIUS OVER CENTRAL NC. THIS SHOULD SUPPORT HIGHS AGAIN AROUND 100 DEGREES IN THE ADVISORY AREA... WITH UPPER 90S IN THE NW PIEDMONT. HEAT INDEX VALUES WILL LIKELY COME UP JUST SHY OF 105 DEGREES WITH THE EXPECTED MIXING OUT OF SURFACE DEWPOINTS (AS HAS BEEN THE CASE THROUGHOUT THIS HEAT WAVE)... BUT THE PROLONGED SEVERAL DAY PERIOD OF HEAT INDICES IN EXCESS OF 100 DEGREES NECESSITATES ONE MORE ADVISORY. REGARDING PRECIPITATION CHANCES: A WEAK SURFACE TO H85 FRONT WILL DRIFT SOUTHEASTWARD INTO THE WESTERN PIEDMONT OF NC LATE TUESDAY AFTERNOON... PROPELLED BY THE SOUTHERN FRINGE OF A MID LEVEL WAVE FORECAST TO MOVE ACROSS THE GREAT LAKES. WHILE MID LEVEL MOISTURE WILL BE LIMITED... THE LOW LEVEL CONVERGENCE/FGEN ASSOCIATED WITH THE LOW LEVEL FRONT... AND PROXIMITY OF A LOW LEVEL THETA-E RIDGE... WARRANT AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN PIEDMONT COUNTIES LATE TUESDAY AFTERNOON. -MWS && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... AS OF 145 PM MONDAY... FOR TUESDAY NIGHT/WEDNESDAY: FINALLY... THE TRANSITION OUT OF THE VERY OPPRESSIVE CONDITIONS IS UNDERWAY. THE LOW-AMPLITUDE MID LEVEL SHORTWAVE TROUGH TRACKING UP THROUGH THE GREAT LAKES REGION AND ST LAWRENCE VALLEY LATE TUESDAY THROUGH TUESDAY NIGHT ALLOWS A COLD FRONT TO PUSH EASTWARD AND DROP INTO THE PREEXISTING LEE TROUGH EAST OF THE MOUNTAINS. AS THIS HEIGHT WEAKNESS ALOFT EASES SLOWLY INTO NC FROM THE WEST... THE SMALL SURFACE HIGH BEHIND THE FRONT STRENGTHENS A BIT... AND BOTH FEATURES SEEM TO PROVIDE ENOUGH MOMENTUM TO SHIFT THE SURFACE FRONT THROUGH MUCH OF CENTRAL NC BY WEDNESDAY MORNING. OVERALL THE WIND FIELDS FROM THE SURFACE UP THROUGH THE MID LEVELS ARE QUITE WEAK AND MODEL ANALYSIS AT 850 MB SHOWS LITTLE TO NO MOISTURE CONVERGENCE... PLUS FLOW IS NEARLY NEUTRAL OR SLIGHTLY DOWNGLIDE ON THE 305K SURFACE. ALL OF THIS IS ARGUING AGAINST PRECIP TUESDAY NIGHT. BUT FORECAST PRECIPITABLE WATER VALUES REACH UP NEAR 180% OF NORMAL OVERNIGHT... AND THERE IS GOOD MODEL AGREEMENT ON PATCHY PRECIP DEVELOPMENT IN CENTRAL NC. SO DESPITE THE MARGINAL FORCING WHICH LOOKS LIMITED TO WEAK LOW LEVEL MASS CONVERGENCE... GIVEN THE INCREASING MOISTURE... WILL RETAIN A SLIGHT CHANCE POP TUESDAY NIGHT WITH VERY LIGHT AMOUNTS. LOWS 69-75. THE WEAK SURFACE HIGH... EXPECTED TO BE CENTERED OVER WV BY WEDNESDAY MORNING... SLIDES EASTWARD TO THE DELMARVA AREA DURING THE DAY... AND THE WEAK SURFACE TROUGH HOLDS ACROSS THE SOUTHERN AND EASTERN CWA. LATEST SREF OUTPUT SHOWS A 50-70% CHANCE OF MEASURABLE PRECIP WEDNESDAY AFTERNOON. PRECIPITABLE WATER REMAINS RESPECTABLE AND EVEN INCREASES A BIT... NEARING 200% OF NORMAL... WITH A LOW LEVEL THETA-E RIDGE EXTENDING NORTHEAST THROUGH CENTRAL NC... ALTHOUGH FORECAST INSTABILITY IS RATHER MARGINAL WITH SURFACE CAPES 1500-2000 J/KG. WILL HOLD ONTO CHANCE POPS... HIGHER SOUTH THAN NORTH... AND CONSIDERABLE CLOUDINESS. THICKNESSES FACTORING IN BROKEN CLOUD COVER SUPPORT HIGHS 88-93. THEN FOR WEDNESDAY NIGHT/THURSDAY: WILL HOLD ONTO A LOW CHANCE OF SHOWERS WEDNESDAY NIGHT AS MODELS DEPICT ELEVATED INSTABILITY LASTING WELL PAST SUNSET AND CONTINUED HIGH ATMOSPHERIC MOISTURE CONTENT WITH WEAK SURFACE CONVERGENCE PERSISTING. EXPECT MILD LOWS OF 67-72... A BIT WARMER THAN GUIDANCE CONSIDERING THE CLOUD COVER AND MODIFYING AIR MASS. THE STAGNANT PATTERN APPEAR TO CHANGE LITTLE ON THURSDAY WITH A MID LEVEL ANTICYCLONE OVERHEAD... WEAK SOUTHEASTERLY 850 MB FLOW... AND THE SURFACE TROUGH STILL EXTENDING ACROSS THE CAROLINAS... ALTHOUGH THE PRECISE LOCATION OF THIS TROUGH IS IMPOSSIBLE TO DETERMINE WITH ANY ACCURACY AT THIS RANGE. WE SHOULD HOWEVER SEE CONTINUED ABOVE NORMAL MOISTURE THROUGH THE COLUMN... AND THIS COMBINED WITH AFTERNOON HEATING SHOULD HELP PRODUCE SCATTERED CONVECTION. THICKNESSES SHOULD BE NEAR OR JUST ABOVE NORMAL... AND HIGHS OF 85-88 LOOK GOOD. GIVEN THE VERY WEAK STEERING WINDS AND THE LCL-TO-FREEZING-LEVEL DEPTH INCREASING TO OVER 3.5 KM... SOME SHOWERS AND STORMS LATE WEDNESDAY THROUGH THURSDAY MAY PRODUCE LOCALLY HEAVY DOWNPOURS. -GIH && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 245 PM MONDAY... THE MID LEVEL RIDGE OVER THE SOUTHEAST BEGINS TO BE TAMPED DOWN BY THE CIRCULATION AROUND THE CLOSED MID LEVEL LOW WHICH TRACKS ALONG THE CENTRAL US/CANADA BORDER TO LAKE SUPERIOR... BEFORE RETROGRADING BACK NORTHWEST INTO NRN ONTARIO WHERE IT SITS THROUGH MONDAY. A MID LEVEL SHORTWAVE TROUGH TRAILING FROM THIS LOW PROGRESSES THROUGH THE MIDWEST THURSDAY NIGHT THROUGH FRIDAY NIGHT... WEAKENING AS IT AND A SURFACE COLD FRONT REACH THE APPALACHIANS SATURDAY NIGHT. EXPECT SCATTERED SHOWERS TO LINGER THURSDAY NIGHT ALONG THE OLD TROUGH. THEN AS THE SURFACE RIDGE HEADS FARTHER OFFSHORE AND THE BOUNDARY LAYER FLOW BECOMES MORE SOUTHWESTERLY... THE BOUNDARY SHOULD MIX OUT AND WITH A DRY POCKET OF 850 MB AIR ADVECTING IN... INSTABILITY AND PRECIPITABLE WATER WILL BOTH BE WANING. WILL HOLD ONTO A SLIGHT CHANCE IN THE WESTERN CWA ONLY IN THE AFTERNOON WITH DRY WEATHER ELSEWHERE. SHOWER/THUNDERSTORM CHANCES SHOULD SLOWER INCREASE OVER THE WEEKEND AS THE FRONT APPROACHES FROM THE WEST... HOWEVER AS THE MID LEVEL TROUGH LOSES ITS DEFINITION THIS FAR SOUTH... THE DYNAMICS ASSOCIATED WITH THE FRONT WILL BE DIMINISHING RAPIDLY AND PRECIP CHANCES WILL BE KEPT ON THE LOW SIDE... OVER THE WESTERN CWA SATURDAY AFTERNOON SPREADING EAST SATURDAY NIGHT INTO SUNDAY. COMPARED TO THE FASTER GFS... THE ECMWF HAS A SLOWER FRONTAL MOVEMENT AND THUS A MORE PROLONGED PERIOD OF POSSIBLE PRECIP... LASTING INTO EARLY MONDAY BEFORE THE FRONT FINALLY DROPS TO OUR SOUTHEAST. SINCE WERE ONCE AGAIN LOOKING AT VERY BAGGY AND WEAK MID LEVEL TROUGHING EXTENDING DOWN THROUGH THE CENTRAL CAROLINAS AND INTERIOR SOUTHEAST WITH SEEMINGLY LITTLE PUSH TO PROPEL THIS FRONT EASTWARD... AM INCLINED TO LEAN TOWARD THE SLOWER ECMWF AND WILL HOLD ONTO A SMALL CHANCE OF PRECIP INTO MONDAY. THICKNESSES THROUGH THIS PERIOD HOLD NEAR TO JUST ABOVE NORMAL... AND THUS WILL GO WITH LOWS GENERALLY IN THE MID-UPPER 60S AND HIGHS IN THE MID 80S TO AROUND 90. -GIH && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 230 PM MONDAY... ASIDE FROM VFR/MVFR HAZE TUESDAY MORNING... VFR CONDITIONS EXPECTED THROUGH THE VALID TAF PERIOD... AS RELATIVELY DRY DEEP LAYER RIDGING PERSISTS ACROSS THE REGION. SCATTERED CUMULUS CLOUDS WITH BASES AROUND 7 THOUSAND FT THIS AFTERNOON SHOULD DIMINISH LATER THIS EVENING. LIGHT AND VARIABLE SURFACE WINDS MAY PREVAIL WEAKLY FROM THE SOUTH OR SOUTHWEST TONIGHT... AS A LEE SIDE TROUGH DISSIPATES AND BERMUDA HIGH PRESSURE REESTABLISHES OVER OUR REGION. A WEAK SURFACE COLD FRONT WILL MOVE INTO THE WESTERN PIEDMONT OF NC TUESDAY AFTERNOON... AND MAY TRIGGER A FEW SHOWERS AND THUNDERSTORMS AT KGSO AND KINT AFTER 21Z TUESDAY. SOME OF THESE MAY DRIFT INTO THE KRDU VICINITY AROUND SUNSET... BUT DRY CONDITIONS EXPECTED ELSEWHERE. LOOKING AHEAD... BRIEF MVFR/IFR CONDITIONS WILL BE POSSIBLE IN SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY AFTERNOONS... BUT GENERALLY VFR CONDITIONS ARE EXPECTED OTHERWISE. && .CLIMATE... RALEIGH-DURHAM AIRPORT (RDU) DAILY RECORD HIGHS DAILY RECORD HIGH MINIMUMS JUNE 9 98 SET IN 1999 75 SET IN 1993 JUNE 10 97 SET IN 1947 73 SET IN 1981 GREENSBORO AIRPORT (GSO) DAILY RECORD HIGHS DAILY RECORD HIGH MINIMUMS JUNE 9 99 SET IN 1933 72 SET IN 2007 JUNE 10 97 SET IN 1947 75 SET IN 1981 && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ008>011- 024>028-040>043-073>078-083>086-088-089. HEAT ADVISORY FROM 12 PM TO 8 PM EDT TUESDAY FOR NCZ008>011- 023>028-040>043-073>078-083>086-088-089. && SYNOPSIS... NEAR TERM...MWS SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...MWS CLIMATE...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 423 PM EDT MON JUN 9 2008 NCZ007-021>023-038-039-102030- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 423 PM EDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE HEAT WAVE WILL CONTINUE ON TUESDAY WITH HIGHS IN THE UPPER 90S. THESE HOT TEMPERATURES COMBINED WITH MODERATE RELATIVE HUMIDITIES WILL ALLOW HEAT INDEX VALUES TO REACH...AND POSSIBLY EXCEED 100 DEGREES. A SLIGHT COOL DOWN IS EXPECTED BY MID TO LATE WEEK...ALTHOUGH HIGH TEMPERATURES WILL STILL LIKELY BE ABOVE NORMAL IN THE UPPER 80S. NCZ008>011-024>028-040>043-073>078-083>086-088-089-102030- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 423 PM EDT MON JUN 9 2008 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THE EARLY SEASON HEAT WAVE WILL CONTINUE TUESDAY WITH HIGH TEMPERATURES AROUND 100 DEGREES. THE COMBINATION OF HOT TEMPERATURES AND MODERATE RELATIVE HUMIDITIES WILL ALLOW HEAT INDEX VALUES TO REACH OR EXCEED 105 DEGREES. A SLIGHT COOL DOWN IS EXPECTED BY MID TO LATE WEEK...ALTHOUGH HIGH TEMPERATURES WILL STILL LIKELY BE ABOVE NORMAL IN THE LOWER 90S. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 437 PM EDT MON JUN 9 2008 NCZ088-092115- CUMBERLAND- 437 PM EDT MON JUN 9 2008 ...A NEARLY STATIONARY STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND COUNTY THROUGH 515 PM EDT... AT 437 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BONNIE DOONE...OR ABOUT OVER FAYETTEVILLE. THIS STORM WAS NEARLY STATIONARY. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. ADDITIONALLY...VERY HEAVY RAINFALL WITH RAINFALL RATES AS MUCH AS AN INCH PER HOUR CAN BE EXPECTED WITH THIS STORM. LOCATIONS BETWEEN FAYETTEVILLE AND BONNIE DOONE ARE MOST LIKELY TO BE AFFECTED BY THIS STORM THROUGH 515 PM THIS AFTERNOON. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 552 PM EDT MON JUN 9 2008 NCZ084-085-092215- RICHMOND-SCOTLAND- 552 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS EASTERN RICHMOND AND NORTHERN SCOTLAND COUNTIES THROUGH 615 PM EDT... AT 552 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HOFFMAN...OR ABOUT 13 MILES EAST OF ROCKINGHAM...MOVING NORTHEAST AT 7 MPH. THE STRONG THUNDERSTORM WILL BE NEAR HOFFMAN AROUND 610 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS UP TO ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT MON JUN 9 2008 NCZ088-092315- CUMBERLAND- 645 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WILL MOVE SLOWLY ACROSS SOUTHWEST CUMBERLAND COUNTY THROUGH 715 PM EDT... AT 645 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HOPE MILLS...OR ABOUT 13 MILES SOUTH OF FAYETTEVILLE... MOVING NORTHEAST AT 4 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HOPE MILLS...AND OTHER AREAS BETWEEN INTERSTATE 95 AND HIGHWAY 87 IN SOUTHWEST CUMBERLAND COUNTY. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 658 PM EDT MON JUN 9 2008 NCZ075-092330- MOORE- 658 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MOORE COUNTY THROUGH 730 PM EDT... AT 658 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TAYLORTOWN...OR ABOUT 7 MILES WEST OF SOUTHERN PINES. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PINEHURST... TAYLORTOWN...AND AREAS ALONG HIGHWAY 211 IN SOUTH CENTRAL MOORE COUNTY. GUSTY WINDS OF 35 TO 45 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. VINCENT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 717 PM EDT MON JUN 9 2008 NCZ086-100015- HOKE- 717 PM EDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 815 PM EDT... AT 717 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RAEFORD...MOVING NORTHEAST AT 4 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RAEFORD AND ROCKFISH. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. SMITH
The Raleigh/Durham radar (KRAX), 97 km away, was scanning. The volume nearest the first event began at 23:25 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Straight line winds downed trees at the intersection of Clubpond Road and Fayetteville Road. The 911 center in Hoke county also reported power outages in the area.
Trees were blown down near the intersection of Rockfish Road and McPhail Road.
Severe winds blew down trees onto power lines in the Pinebluff area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103566, 103570, 103572, 103573.